Alert archive / Idaho / Red Flag Warnings in 2025

Red Flag Warning 1, NWS Missoula, MT

July 7, 20255 counties in Idaho

NWS Missoula, MT issued this red flag warning at Jul 7, 2025, 12:30 PM PDT for 5 counties in Idaho. It took effect at Jul 9, 2025, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2025, 12:30 PM PDT (19:30 UTC)
In effect from
Jul 9, 2025, 11:00 AM PDT
Expired
Jul 9, 2025, 8:00 PM PDT
In force
9 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID

The radar

The Spokane radar (KOTX), 180 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.5 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2915 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

289 
WWUS85 KMSO 071930
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
130 PM MDT Mon Jul 7 2025

IDZ102-090300-
/O.NEW.KMSO.FW.W.0001.250709T1800Z-250710T0300Z/
Palouse/Hells Canyon-
1230 PM PDT Mon Jul 7 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY...

The National Weather Service in Missoula has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 8 PM PDT Wednesday.

* AFFECTED AREA...Fire Zone 102 Palouse/Hells Canyon.

* TIMING...From 11 AM to 8 PM PDT Wednesday.

* WINDS...West 10 to 20 mph with gusts around 30 mph. Stronger 
  outflow gusts possible from thunderstorms.

* RELATIVE HUMIDITY...15-20 percent.

* IMPACTS...The combination of low humidity with west gusting up
  to 30 mph along with isolated thunderstorm outflow winds may 
  result in critical fire weather conditions, increasing the risk 
  for new and existing fires to spread quickly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Jul 7, 2:27 AM PDT, 10 hours 3 minutes earlier.

Area forecast discussion, Jul 7, 2:27 AM PDT, 10 hours 3 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
327 AM MDT Mon Jul 7 2025

.DISCUSSION...

KEY MESSAGES:

-  Hot and mostly dry weather is expected for the first part of
   the week.

- Cooler, showery and breezy by Thursday.

High pressure will begin to strengthen over the region today and
Tuesday bringing a warming trend to the region. Tuesday will see
the hottest temperatures of the week, approaching low 90s in
western Montana valleys and low 100s for the lower valleys of
central Idaho. This is roughly 10 degrees above normal for this
time of year.While most areas will remain dry, there is a threat
for a few thunderstorms to develop Tuesday afternoon, mainly
across southwest Montana and Lemhi County. Storms will be capable
of gusty outflow winds.

Wednesday will be a transition day as high pressure begin to break
down ahead of an approaching shortwave trough. Breezy southwest
winds will develop, and combined with relatively warm and dry
conditions, may elevate fire weather concerns, particularly
through the lower elevations of north central Idaho. Afternoon
showers and thunderstorms will be possible, particularly near the
Canadian border, as well as across southwest Montana.

By Thursday, cooler and breezy conditions will return to the
region. Widespread westerly winds up to 30 mph are anticipated,
especially across northwest Montana. Recent forecast models have
been trending towards a deeper trough, which is producing more
precipitation across the region. There is still a wide spread in
potential precipitation amounts, but recent guidance is now
showing a roughly 20 percent chance of 0.25" or greater across
northwest Montana.

High pressure and warming temperatures will likely return by the
weekend.

&&

.AVIATION...Patchy fog is possible this morning in valleys of
northwest Montana. Any fog that develops will be short lived. Building
high pressure will keep light winds and generally clear skies
over western Montana and north central Idaho for the rest of the
day.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...None.
&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:09 PM PDTHeat AdvisoryMSOClearwater, Idaho33 hr

Nearby

Red Flag Warnings in Idaho, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.